Alert archive / South Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Feb 27, 2003, 5:14 PM EST for Lancaster County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2003, 5:14 PM EST (22:14 UTC)
- Expired
- Feb 27, 2003, 8:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 97 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCAE 272212
FFWCAE
SCC057-280100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
514 PM EST THU FEB 27 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLASH FLOOD WARNING CONTINUES FOR...
LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 800 PM EST.
* AT 445 PM...COUNTY SHERIFFS OFFICE REPORTED CONTINUED FLOODING
ACROSS PORTIONS OF THE COUNTY. FLOODING WAS REPORTED AT CATOE AND
CIMMERON ROADS...ALONG PAGELAND HIGHWAY (HWY. 9) JUST BELOW
BUFORDS CROSSROADS...ALONG WEST SHILOH UNITY ROAD...HWY SOUTH
200 WHERE RUM CREEK WAS NEARLY OVER THE ROADWAY...CREEK OVER
DOSTER ROAD...GRAIN-BIN ROAD WASHED OUT AND BARRICADED...WILEY
PARK ROAD AND HANNAHS CREEK FLOODING THE EAST PARK TRAILER PARK.
ALTHOUGH ONLY VERY LIGHT RAIN OR DRIZZLE IS EXPECTED FOR THE
REMAINDER OF THE LATE AFTERNOON AND EVENING...RUNOFF FROM HEAVY
RAINFALL EARLIER THIS AFTERNOON CONTINUES TO PRODUCE FLASH
FLOODING ACROSS PORTIONS OF THE COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IF NECESSARY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD BE ALERT AND TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY IF NECESSARY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT ANY FLOODING TO YOUR COUNTY SHERIFF OFFICE.
LAT...LON 3497 8088 3447 8084 3457 8039 3479 8056
&
LCV/RJLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 2:50 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 27, 2:50 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EST THU FEB 27 2003
SHORT TERM...WEDGE IN PLACE ACROSS THE FORECAST AREA WITH OVER
RUNNING RAIN EVENT SCHEDULED TO END THIS EVENING. HEAVIER RAIN
ASSOCIATED WITH NARROW RAIN BAND ORIENTED WEST TO EAST AND TRAINING
ACROSS PORTIONS OF LANCASTER AND CHESTERFIELD COUNTIES. A FLASH FLOOD
WARNING IS IN EFFECT FOR THESE COUNTIES UNTIL LATE AFTERNOON.
REPORTS OF CREEKS OVER FLOWING THEIR BANKS AND WATER OVER SOME BRIDGES
IN THE AREA. AREA RADARS SHOW BACK EDGE OF MAIN AREA OF PRECIP EAST
OF A LAURENS, WINNSBORO, MANNING, GEORGETOWN LINE. STILL SOME
LINGERING DRIZZLE OR LIGHT RAIN WEST. PRECIP WILL TAPER OFF BY
EARLY EVENING ACROSS THE MIDLANDS. WEAK RIDGING TO MOVE IN ON
FRIDAY, WITH WEDGE GRADUALLY BREAKING DOWN. FEEL THE MODELS ARE TOO
OPTIMISTIC WITH QUICK BREAKDOWN OF WEDGE ON FRIDAY. WILL GO ABOUT
10 DEGREES COOLER FOR HIGHS FRIDAY AND ALSO HOLD ON TO CLOUDS A
LITTLE LONGER THAN MODELS. ANOTHER WEAK SHORTWAVE MOVES UP THE
COAST SATURDAY AFTERNOON WITH THE MIDLANDS ON THE NORTHWEST FRINGE
OF CLOUDS AND PRECIP. SLIGHT CHANCE OF RAIN NW COUNTIES, CHANCE
ELSEWHERE SATURDAY AFTERNOON. TEMPS SEASONAL.
LONGER TERM...SHORTWAVE ROTATING AROUND BASE OF A CANADIAN UPPER LOW
WILL BRUSH NORTHERN PORTIONS OF SOUTH CAROLINA LATE SUNDAY INTO
EARLY MONDAY. DYNAMICS STAY NORTH AND MOISTURE IS A BIT LIMITED SO
WILL INCREASE CLOUD COVER BUT LEAVE PRECIP OUT. ZONAL FLOW MONDAY
THROUGH WEDNESDAY WITH NO SIGNIFICANT WEATHER AND NEAR NORMAL
TEMPS. MAYBE ANOTHER SHOT OF PRECIP LATE IN THE EXTENDED AS MODELS
SHOW APPROACHING SHORTWAVE.
FCSTID = 37
CAE 35 55 40 60 / 20 10 10 30
AGS 35 57 40 60 / 20 10 10 30
SSC 35 55 40 60 / 20 10 10 30
OGB 37 59 41 62 / 20 10 10 40
.CAE...
GA...NONE.
SC...FLASH FLOOD WARNING UNTIL 500 PM EST THURSDAY FOR ZONE SCC025.
FLASH FLOOD WARNING UNTIL 445 PM EST THURSDAY FOR ZONE SCC057.
GLHazardous weather outlook, Feb 27, 5:04 AM EST, 12 hours 10 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 504 AM EST THU FEB 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:41 PM EST | Flash Flood Warning | CAE | Lancaster | 3 hr |
| Feb 27, 1:55 PM EST | Flash Flood Warning | CAE | Chesterfield | 3 hr |
Nearby
Flash Flood Warnings in South Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.